MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ TIP SYRINGE WITH THE BD PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ TIP SYRINGE WITH THE BD PRECISIONGLIDE¿ NEEDLE; PISTON SYRINGE
Model Number 309574
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the barrel of the bd luer-lok¿ tip syringe with the bd precisionglide¿ needle split while injecting medication into the patient.This occurred twice during use.The following information was provided by the initial reporter: "2ml syringe (preloaded 22 ga 1.5-inch needle.When using syringe to inject medication into patient the syringe barrel splits longitundinally.This has happened twice.Product # 309547; lot 2033017, expiration 1/31/2027".
 
Additional Manufacturer Narrative
Follow up mdr for device evaluation.One sample and two photos of 3ml luer-lock syringe (p/n 309574) batch 2033017 were received and evaluated.Through visual inspection, it was observed that a crack in the barrel extending from the 2.0ml to the zero line.The condition observed is non-conforming per product specification.Potential root cause for the cracked barrel defect is associated with the assembly process.These conditions are occurring at/below their expected frequency.Therefore, no corrective action is required at this time.Batch 2033017 is considered in compliance with our product specification requirements.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided batch number that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information.

Brand Name
BD LUER-LOK¿ TIP SYRINGE WITH THE BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14309450
Report Number1213809-2022-00263
Device Sequence Number17486938
Product Code FMF
UDI-Device Identifier30382903095743
UDI-Public30382903095743
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number309574
Device Catalogue Number309574
Device Lot Number2033017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown